Skip to main content

Lamictal Rash: Symptoms, Treatment, Images

I am a consulting doctor and a health writer who has been writing online for 8 years.

Lamictal Rash on the Legs

Lamictal Rash on the Legs

Lamictal is a medicine that belongs to the class of anticonvulsant drugs. Doctors generally prescribe the medication to alleviate the abnormal moods in patients suffering from varied mood disorders such as bipolar disorder. Physicians may also recommend the use of Lamictal for the treatment of many seizure disorders, including epilepsy.

Health care providers have a variety of medications at their disposal from which they can pick and choose any drug to treat seizure and mood disorders. However, as opposed to other medications, Lamictal comes with a warning printed on the usage label. It informs the users about the possibility of developing Lamictal rash after intake of the drug.

The instructions for use and the warning printed on the label are written in complex medical language. Discussed below is a simplified version of the usage instructions and the warning about the formation of Lamictal rash as a side effect.

  • A majority of Lamictal rash cases that result due to intake of the drug do not lead to the development of severe health complications. A few users of the medication may however develop severe symptoms along with the formation of Lamictal rash. Such adverse reactions may require hospitalization. Children are more prone to develop serious instances of Lamictal rash than adults.
  • It is possible to prevent the onset of complications after intake of Lamictal drug. It can be done by following certain precautionary guidelines that help prevent the formation of Lamictal rash.
  • All users of the drug have to strictly adhere to the dosage and prescription instructions and avoid deviating in any way. Patients also need to inform their health care provider about every instance of Lamictal rash development.
  • If you develop a Lamictal rash it is important to stop taking Lamictal and contact your doctor immediately.

Lamictal Rash Development and Deaths

Many people often find it hard to believe that skin rashes can result in fatalities. It may, however, be noted that Lamictal rash is not the only type of rash that can cause fatalities. There are other kinds of rashes such as those associated with Stevens-Johnson syndrome or toxic epidermal necrolysis that can result in the death of the patient.

These kinds of rashes result in necrosis and eventual death of large sections of the skin which can then elevate the risk of other infections. Severe infections can in turn finally cause death of the affected individual. People can also debate the fact that patient fatalities can be a result of the underlying disease rather than the rashes. The rashes may just be a symptom of possible aggravation of the diseases in the future.

Different studies carried out to study the varied outcomes of Lamictal drug use have indicated that life-threatening instances of Lamictal rash developed in 0.8% of the children who took the medication. They had to be given emergency care. The studies also showed the death of one child.

Additionally, the studies revealed that adults are less likely to suffer from serious reactions to Lamictal rash development. Only 0.3% of adults required emergency medical assistance after the formation of the rash. No adult patients died.

Scroll to Continue

Read More From Youmemindbody

It is important to note that the age of patients is not the only factor that increases the vulnerability to the formation of severe cases of Lamictal rash. There are many other risk factors as well, as listed below:

  • Consumption of other substances like sodium valproate/Depakote or valproic acid/Depakene, along with Lamictal drug can increase the risk to the occurrence of fatal reactions associated with Lamictal rash.
  • Life-threatening cases of Lamictal rash can also develop due to excess intake of the drug as compared to the prescribed dosage, in a person who has just started out on Lamictal therapy.
  • The rapid increase in dosage of lamictal drug intake after being on the course for just sometime can also increase the risk of developing severe instances of lamictal rash.

Symptoms Accompanying Severe Lamictal Rash

The label information provided for Lamictal drugs clearly states that users may occasionally experience Lamictal rash formation. However, not all instances of Lamictal rash development lead to severe reactions. It is therefore essential to know the signs and symptoms associated with serious cases of Lamictal rash, so as to be able to differentiate it from the non-serious episodes.

There are however no unique symptoms that help in the easy diagnosis of life-threatening forms of Lamictal rash. Hence, all instances of Lamictal rash require the immediate attention of a doctor. Patients can however avoid the development of the rash by following all the precautionary and preventive guidelines. They also need to be on a constant lookout for the formation of the rash.

Precautionary Guidelines for Lamictal Drug Use

  • Avoid any rapid increase in drug dosage after starting out on a course of Lamictal
  • Consult a doctor if an increase in dosage is required. Such increases should be gradual.
  • Do not intake other substances, as listed above, along with Lamictal
  • Commence Lamictal therapy only after fully understanding the dosage instructions
  • Consult a doctor to renew Lamictal therapy after stopping its use. Patients may have to start out on a new dosage plan

Lamictal rash can be life-threatening. Talk to your doctor if you develop a rash while taking Lamictal.

Lamictal Rash

Lamictal Rash

Lamictal Rash on the Back

Lamictal Rash on the Back

This content is for informational purposes only and does not substitute for formal and individualized diagnosis, prognosis, treatment, prescription, and/or dietary advice from a licensed medical professional. Do not stop or alter your current course of treatment. If pregnant or nursing, consult with a qualified provider on an individual basis. Seek immediate help if you are experiencing a medical emergency.

Comments

aileen tirado on January 04, 2020:

my son has produced a server rash due to an increased in lamictal . and I want to know if it is curable. or deadly

Related Articles